Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 201, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 9, 2001, 2:34 PM CDT for Cumberland County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2001, 2:34 PM CDT (19:34 UTC)
- Expired
- Jul 9, 2001, 3:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Cumberland County, TN
The radar
The Nashville radar (KOHX), 144 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1891 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
855 WUUS54 KOHX 091934 SVRBNA TNC035-092000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 234 PM CDT MON JUL 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CUMBERLAND COUNTY IN TENNESSEE * UNTIL 300 PM CDT * AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME EAST CENTRAL CUMBERLAND COUNTY... OR ABOUT 6 MILES NORTHWEST OF ROCKWOOD...MOVING EAST AT 15 MPH. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR TENNESSEE. $$ GIRODO LAT...LON 3603 8491 3590 8476 3614 8441 3630 8461
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 10:00 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jul 9, 10:00 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1000 AM CDT MON JUL 9 2001 CONVECTION HAS BEEN DEVELOPING FROM SOUTH IL INTO KY WITH MOVEMENT TOWARD THE SOUTHEAST. VARIOUS BOUNDARIES HAVE MOVED ACROSS OUR FORECAST AREA. AT LEAST A COUPLE BOUNDARIES EVIDENT FROM VISIBLE IMAGES AND RADAR. ONE HAS MOVED INTO NORTH AL WITH ANOTHER MOVING INTO SOUTH MID TN. MORE ARE CERTAINLY DRIFTING AROUND THE AREA. FEW CELLS STARTING TO DEVELOP ALONG TN/KY BORDER. CURRENT FORECAST HAS RIGHT IDEA WITH GREATEST PROBABILITY FOR THUNDERSTORMS OVER PLATEAU...AND LOWEST CHANCE IN THE SOUTHWEST. GREATER LOW LEVEL CONVERGENCE EXPECTED IN THE NORTHEAST...AND CAPPING WILL HELP INHIBIT CONVECTION SOUTHWEST. MAY HAVE A FEW SEVERE STORMS THIS AFTERNOON WITH HEAVY RAIN AND STRONG WINDS MAIN THREATS. ANOTHER COMPLICATING FACTOR IS EXTENSIVE CLOUDINESS OVER NORTH MID TN. TEMPERATURES WILL HAVE A HARD TIME REACHING 90 IF THE CLOUDINESS PERSISTS. EXPECTING SOME VARIABILITY IN CLOUDINESS ACROSS ZONE...MAY HAVE TO MAKE A NEW ZONE GROUP FOR TEMPERATURE DIFFERENCE. WILL MONITOR OBSERVATIONS...AND PROBABLY TRIM BACK HIGHS JUST A LITTLE FOR NASHVILLE AREA. SOUTHWE\ST CORNER OF MID TN STILL EXPECTED TO HIT MID 90S. .BNA...NONE. SH
In the hours before
Special weather statement, Jul 9, 11:41 AM CDT, 2 hours 53 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-101030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1141 AM CDT MON JUL 9 2001 ...SCATTERED STRONG TO SEVERE STORMS THIS AFTERNOON... A VERY UNSTABLE AIRMASS WILL COMBINE WITH SEVERAL SURFACE TROUGHS TO PRODUCE AFTERNOON STORMS. THE BEST CHANCE FOR STORMS WILL GENERALLY RESIDE EAST OF INTERSTATE 24...MAINLY IN THE NORTHERN CUMBERLAND PLATEAU. THE LEAST CHANCE WILL BE IN SOUTHWEST MIDDLE TENNESSEE...TOWARD THE MISSISSIPPI BORDER. SOME OF THESE STORMS WILL BE STRONG TO SEVERE...WITH THE MAIN THREAT BEING LOCALLY HEAVY RAIN AND SOME FLOODING...DUE TO THE HIGH WATER CONTENT IN THE ATMOSPHERE. THE OTHER THREAT IS< STRONG DAMAGING WINDS...POSSIBLY IN EXCESS OF 60 MPH. DUE TO VERY WARM MID LEVELS... HAIL IS NOT A MAJOR CONCERN. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. JDG
Local storm report, Jul 9, 2:33 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
233 PM CDT MON JUL 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM COOKEVILLE TN WIND DAMAGE
07/09/01 PUTNAM PUBLIC REPORTED THREE
TREES DOWN ON EAST SIDE OF
COOKEVILLE
HSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:19 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
| Jul 9, 3:25 PM CDT | Flash Flood Warning | OHX | Rutherford | 2 hr |
| Jul 9, 3:42 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 33 min |
| Jul 9, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 54 min |
| Jul 9, 5:02 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 58 min |
| Jul 9, 6:44 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 61 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.